| Model Number |
WA22503D |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/20/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
The customer reported to olympus, the hf-resection electrode, loop was defective intraoperatively.During an attempt to remove a corpus polyp of about 1 cm in size, it was suddenly discovered that half of the nose was missing.The missing part could not be found.The nose had not been tampered with or tampered with before.The patient has had an abdominal x-ray, but no other consequences.The resectoscope was examined by reprocessing and no defect in the insulation was found.The procedure was completed successfully, despite the defect.There is no evidence that a life-threatening event occurred, that the patient developed permanent damage or impairment, and that additional medical/surgical intervention was done to prevent permanent damage or impairment.
Additional Manufacturer Narrative
D1: hf-resection electrode, loop, 24 fr., 0.2 wire, large, 12°, sterile, single use, 12 pcs., for turis.To date, the device has not been returned to olympus for evaluation.The investigation is ongoing and follow up with the user facility is currently being performed.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
Additional Manufacturer Narrative
This report is being supplemented to provide additional information received from the customer.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or when additional information becomes available.
Event or Problem Description
Olympus further received information that the procedure had to be completed with a new electrode.It was unclear whether the missing half of the sling was in the body or whether the affected half had simply fused.For this reason, the customer kept the training for possible further examinations.The uterine cavity was searched for a very long time; however, nothing was seen.There was no metallic foreign body found in the abdomen during the abdominal x-ray.The patient was discharged in good general condition after excluding the foreign body.
Additional Manufacturer Narrative
The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or when additional information becomes available.
Event or Problem Description
Olympus further received information that the procedure was delayed by at least thirty minutes.The patient was under general anesthesia from the start.
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.Additionally, to provide correction to the initial with information inadvertently left out (g2) and to provide updates to fields.The device was evaluated by olympus, it was determined that the electrode wire is interrupted, the ends of the wire show melted spherical drops, therefore; it is likely that no wire fragment has fallen into the body.Additionally, the user was unable to locate any wire fragments in the patient's body despite an intensive search.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely the reported event occurred due to inappropriate/unsuited handling by the user.However, a specific root cause could not be identified.Olympus will continue to monitor field performance for this device.